Hail, Stafford
- When
- June 13, 1:50 AM CST
- Where
- Stafford County, 8 mi S of Zenith
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -98.483
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 2:19 PM CST, 11 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT SAT JUN 12 2004 .DISCUSSION... DAYS 1-2... WEAK UPPER WAVE CURRENTLY MOVING THRU CENTRAL KS IS RESPONSIBLE FOR SOME ELEVATED STORMS OVER EASTERN NEB. SURFACE LOW HAS SHIFTED NORTHEAST WITH A TRAILING DRYLINE STRETCHING SOUTH OF THE LOW OVER OUR FAR EASTERN TIER OF COUNTIES. THIS DRYLINE IS EXPECTED TO LIGHT UP OVER THE NEXT COUPLE OF HOURS AS STRONG INSTABILITY GETS REALIZED WITH THE CAP WEAKENING. MOST OF THE ACTIVITY SHOULD BE EAST OF MY AREA BUT WILL KEEP THE CURRENT 20 POP GOING FOR THE FAR EAST JUST IN CASE. TOMORROW WILL BE A SIMILAR SCENARIO TO TODAY AS ANOTHER DISTURBANCE MOVES ACROSS KS IN THE BROAD CYCLONIC FLOW ALOFT. WITH DRYLINE EXPECTED TO SET UP OVER OR JUST EAST OF MY EASTERN COUNTIES, WILL CONTINUE TO HOLD ON TO SLGT POPS THERE. UPPER HEIGHTS RISE ON SUNDAY BEHIND THE AFOREMENTIONED WAVE AND 700MB TEMPS BEGIN TO CLIMB AS WELL. WITH 700MB TEMPS IN THE 13-16C RANGE AND 1000-500MB THICKNESSES WELL ABOVE 582DAM, CONVECTION WILL HAVE A TOUGH TIME GOING UP. WILL GO WITH ONLY A 10 POP OVER THE EASTERN HALF. ETA SOUNDINGS HEAT US UP TO NEAR 100 DEGREES ON MONDAY, BUT WITH LIGHT SE WINDS DONT THINK THAT THERE WILL BE AS MUCH MIXING. UPDATE...AS I TYPE, A TORNADO WATCH IS BEING ISSUED TIL 4Z FOR OUR SE ZONES. VISIBLE IMAGERY DURING THE PAST HOUR IS SHOWING A LINE OF CU ALONG THE DRYLINE FROM THE EASTERN TX PANHANDLE NORTHEAST TO JUST EAST OF MED LODGE. CONVECTION COULD FIRE OVER THE NEXT HOUR OR SO ALONG AND EAST OF THIS LINE. WITH A LOT OF INSTABILITY AND MARGINAL DEEP LAYER SHEAR, SUPERCELLS WITH LARGE HAIL, WINDS, AND TORNADOES ARE A POSSIBILITY. DAYS 3-7... MAIN ADJUSTMENTS TO THE EXTENDED FORECAST WERE TO TRIM BACK THE AREAL COVERAGE OF THE CHANCES FOR THUNDERSTORMS ON MONDAY EVENING AND THEN TO LOWER THE DAYTIME HIGH TEMPERATURES SOME IN THE THURSDAY THROUGH SATURDAY TIME PERIOD. ZONAL FLOW PATTERN CONTINUES INTO THE EARLY PART OF THE EXTENDED PERIOD. GFS IS INDICATING SOME VERY WARM AIR AT 700 MB MOVING OUT OVER WESTERN KANSAS WHICH OUGHT TO KEEP A LID ON MUCH IN THE WAY OF CONVECTIVE ACTIVITY. WITH THIS IN MIND, HAVE TRIMMED BACK THE SLIGHT CHANCE FOR THUNDERSTORMS TO JUST THE EASTERN SECTIONS OF THE CWA ON MONDAY EVENING. AFTER THAT, ALL THE MEDIUM RANGE MODELS CONTINUE WITH THE IDEA OF THE UPPER LEVEL RIDGE BUILDING ALONG THE WEST COAST OF NORTH AMERICA. THE RESULTANT NORTHWEST FLOW ALOFT WILL BRING COOLER AIR SOUTH INTO THE CENTRAL CONUS AROUND THE MIDDLE OF NEXT WEEK. APPEARS THAT A WEAK SURGE WILL PUSH DOWN INTO THE AREA ON TUESDAY WITH THE MAIN THRUST OF COOLER AIR SET TO MOVE DOWN THURSDAY. GFS WAS HITTING THE FIRST SURGE PRETTY HARD COMPARED TO THE OTHER MODELS SO HAVE OPTED TO NOT GET CARRIED AWAY WITH THE COOLING TREND ON TUESDAY. HAVE LOWERED THE MAX TEMPS FORECAST FOR THURSDAY THROUGH SATURDAY INTO THE LOWER TO MIDDLE 80S. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 95 64 93 / 00 00 00 00 GCK 61 94 62 93 / 00 00 00 00 EHA 58 93 62 95 / 00 00 00 00 LBL 62 96 63 94 / 00 00 00 00 HYS 64 91 65 90 / 20 20 20 10 P28 69 91 69 91 / 20 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && LACY/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1108 AM CDT SAT JUN 12 2004 KSZ030-043>045-061>064-074>078-080-084>089-131000- CLARK-COMANCHE-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN- KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-SCOTT-SEWARD-STANTON-STEVENS- TREGO- 1108 AM CDT (1008 AM MDT) SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ031-046-065-066-079-081-090-131000- BARBER-EDWARDS-ELLIS-PAWNEE-PRATT-RUSH-STAFFORD- 1108 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP FROM NEAR HAYS TO MEDICINE LODGE AFTER 4 PM THIS AFTERNOON. IF THE STORMS MANAGE TO DEVELOP, THEY COULD BECOME SEVERE WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY. AGAIN, IF THE STORMS MATERIALIZE, THEN A FEW COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON FROM ALONG A HAYS TO MEDICINE LODGE LINE IF STORMS DO DEVELOP. LACY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1101 PM CDT SAT JUN 12 2004 KSZ066-080-081-089-090-130430- BARBER-COMANCHE-KIOWA-PRATT-STAFFORD- 1101 PM CDT SAT JUN 12 2004 ...TORNADO WATCH NUMBER 428 HAS EXPIRED AT 11 PM... THE RISK OF SEVERE WEATHER HAS DIMINISHED AND MOVED OUT OF THE AREA. 06
The Wichita radar (KICT), 94 km away, was scanning. The volume nearest the first event began at 07:51 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407714, 5407715, 5407716, 5407717, 5407718, 5407719, 5407720, 5407721.